Forum

Tecfidera

Hi, I got my first prescription for Tecfidera on friday & have taken the first capsule today, I also took a small dose aspirin before. I have faith that it will work for me…fingers crossed!!

I wish I’d held off starting mine until the Monday, I really do! I got my delivery on a Tuesday lunchtime so started them the next day, and starting each strip in the middle confuses me every single time!

Are you glowing pinkly right now then?

Hi Jellysundae, no not glowing pinkly & hope the aspirin will take care of that. I only took the Tecfidera at about 12.30 so how long after taking it can that happen?

It was within an hour or two for me for that first dose. Face like I’d been on the beach all day with no suntan lotion on, just like when I was 8, lol.

I didn’t take anything to counteract it though, so you’ll probably not get any if you took the aspirin :slight_smile:

I only had flushing after taking the doses on my first day, then maybe 3 random episodes in the weeks after, not had any kind of side effects since. I’ve been on it since June.

I’ve been taking these for 10 days my flushing is ridiculous. Including both arms and chest. Look like I’ve got a nasty sunburn!

Hi, there is a really good facebook page…Tecfidera (BG12) Uk & Ireland…that I have found really helpful. I was getting a tingly head with a blotchy/red face and arm as well as itching 3 1/2 hrs after taking my tablets. One I changed my eating habits things have improved immensly for me. Porridge for breakfast mostly now or toast with peanut butter (i was not a fan of it before, but crunchy is better than smooth) seems to work for me, taking my tablet half way through my breakfast. Im now heading towards 4 months in and hardly have any symptoms now. :slight_smile:

1 Like

i hope all new users are taking just one 120mg cap daily and are looking to increase by one cap per day per week until getting to full dose on week four…

i still occasionally get the prickles starting about four hours after dose one. i eat something (just a snack) and it goes away immediately. i treat it as a cue for when it is lunchtime :slight_smile:

in the early, early days, i got patches of intensely itchy skin and on a few occasions hardcore stomach cramps. antihistamines for the former and paracetamol for the latter sorted them both out and neither lasted more than 3 or 4 days anyway

too easy!

paulo

you gave me sound advice when i was doing my projectile vomitting.

i have passed that advice to other suffering soldiers and one even told me that she had told her ms nurse and now has a larger stock of the low dose.

cheers!

carole x

this is good news catwoman and i am glad i was of help.

​DMDs are vital for a healthy future and to sustain a positive mental attitude.

There is simply no excuse for having to suffer side effects, even if only for the short term.

Good luck to us all!

hi I have been on Tecfidera for a year now and I’m pleased to report I now have no symptoms at all no flushing I think my body has adapted to taking it now stick with it the symptoms will go I was never sick but had a few flushes I used to look like the Ribena berry lol my poor partner was freezing in the house and I had the back door open I always take my tablets with or after food it seems to help but I no longer need to take paracetamol or aspirin I hope things settle for you soon.

Hi All

I have been on Tecfidera now since June last year. The only side effects I have experienced is the hot/burning flushes starting from the tips of my ears covering my whole face and then feeling it move all the way down my body to the back of my legs. I used to take half an aspirin before i took my tablet and it worked for about the first four months and then I went back to the flushing. The flushes have not eased at all and some days even worse than ever. I have been luck and not experienced any of the other side effects but the burning up I sometimes feel can be quite painful.

I am happy to say I have not had a relapse since last April but I have not felt great either since my last relapse. In particular my legs feel like lead weights pretty much most days, I cannot walk as far or for as long as I used to and tiredness has been awful the last 2/3 weeks. I go home from work force myself to do what I have to in the house and then that is me for the night.

Does anyone have advice on how to overcome the fatigue and heavy legs? (I am only 33 but feel like I have the body of an old lady). I have spoken with my MS nurse but really did not get much feedback from her, other than, thats what MS does to you.

For the MS things, i am sorry i cannot advise.

For the Tecfidera flushing though, you might try taking an ‘off the shelf’ anti-histamine the moment your burning ears begin. I am confident that you will feel the burning vanish before it gets to your legs and with a bit of luck, you will only need to do this for a couple of days.

As ever, make sure you pop your pills on a full belly. I still occasionally get the prickles start up once my hunger begins. It’s a good cue for snack time!

Helly, how are you getting on with Tec?

I only started my low dose (120) Tuesday and am feeling good. I don’t know if it is coincidence or what is going on, but I amd actually feeling stronger…fitter…? I felt so strong today I actually popped into the supermarket for a few quick bits and didn’t feel the need to take my crutch with me! Huh?! What’s going on here? :0)

I’m not expecting miracles, indeed I wasn’t expecting anything to be honest. (Just glad not to be stabbing myself with injections and feeling depressed and tearful.) I have to say this feeling is very pleaseing. Has anyone else had this “up lift” when starting it, or on it for a while?

I found out yesterday that anti- histamines can also be prescribed for anxiety. I got prescribed some for flushing with Tecfidera and the same ones I’ve seen to buy the web, no prescription required. Good to know they have a dual use.

Hi Poppy, I’m so glad you’re feeling stronger & fitter…long may it continue! I can’t say Tec has made any difference for me. I am seeing the MS Consultant next week & want to as her about this vision problem I’ve got. I know its not been caused by Tec as it happened the week before I started them. I think my MS is still active & that’s why I don’t feel too good. I just hope this pill stops another relapse!!